Indiana, 2006

Tornadoes and Flash Flood in Indiana, April 14, 2006

April 14, 2006 · NWS IND · 82 events in 16 counties and zones

A series of large, powerful, and damaging supercells moved through central Indiana on the evening of 14 April 2006.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$865,000
Crop damage
None recorded
Events
82

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A series of large, powerful, and damaging supercells moved through central Indiana on the evening of 14 April 2006.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 14, 12:22 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 14, 12:22 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
122 AM EDT FRI APR 14 2006

.AVIATION...

SERIES OF FNTS CROSSING GRTLKS. PERIODS OF CONVECTION INTERSPERSED
WITH CAVOK. MVFR CIGS/VSYS WITH SOME WINDS G30 IN TSRA.

JK
&&

.PREVIOUS DISCUSSION...WEAK HIGH PRES OVR THE SERN SETS WHILE
DEVELOPING LOW PRES FOUND ACRS THE UPPER MIDWEST EARLY THIS
AFTERNOON. WEAK SOUTHERLY FLOW ACRS INDIANA WITH DEWPOINTS ONLY IN
THE UPPER 40S. DEWPOINTS THROUGH THE MIDDLE MISSISSIPPI VALLEY ARE
AROUND 50. SIXTY DEWPOINTS ARE FOUND ACRS TN AND FAR SOUTHERN MO.
VIS PIX SHOW ONLY A FEW CLOUDS OVR WI AND LM.

MAIN FORECAST CHALLENGE WL BE POPS THE NEXT SEVERAL DAYS.

MODELS AGREE ON ACTIVE WX PATTERN THE NEXT SEVERAL DAYS. NAM
DEVELOPS OVR IA/IL TONIGHT AND PUSHES THE SYSTEM SE ACRS INDIANA
OVERNIGHT. GFS HAS THIS FEATURE AS WELL BUT UPPER DYNAMICS ARE A BIT
SUSPECT. BOTH MODELS SHOW A FAVORABLE LLJ NEAR 40-50 KNTS. LOWER
LVL CONVERGENCE IS ALSO FAVORABLE AS SEEN THE H10-H8 Q VECTORS AND
TIME SECTIONS SHOW A BRIEF PERIOD OF MOIST COLUMN PUSHING ACRS THE
AREA. SOUNDINGS GO SOMEWHAT UNSTABLE BUT SATURATED OVERNIGHT.
MOISTURE REMAINS SUSPECT HOWEVER AS MODELS OVER FORECAST SFC
DEWPOINTS BY NEAR 5F IN SOME CASES. HENCE WITH A BIT OF CONFLICTING
INFORMATION TONIGHT WL STICK CLOSE TO ONGOING FORECAST OR PERHAPS
DROP POPS BY 10 PERCENT...ESPECIALLY ACRS THE SW WHERE WHERE
DYNAMICS AND CONVERGNCE WL BE WEAKER. WL USE A BLEND ON LOW TEMPS.

MODELS ON FRIDAY BRING ANOTHER ROUND OF MIXED SIGNALS FOR PCPN.
FORECAST SOUNDINGS SHOW IMPRESSIVE INSTABILITY AND CAPES BY FRI
AFTERNOON. NAM IS OVER 3K J/KG WITH LI/S NEAR -8. HOWEVER UPPER LVLS
SHOW LITTLE SUPPORT TO PROVIDE ANY KIND OF TRIGGER OTHER THAN
DAYTIME HEATING. UPPER LVLS SHOW WEAK RIDGE ACRS THE AREA. HOWEVER
WITH THE INSTABILITY AVAILABLE IS ANYTHING DOES DEVELOP IT MAY BE
QUITE STRONG...PRODUCING SEVERE WX. HENCE WL RAISE POPS SLIGHTLY TO
LOW CHC CATEGORY FOR PCPN CHCS TOMORROW AFTERNOON AND EARLY
EVENING. WITH H8 TEMPS EXPECTED A BIT HIGHER ON FRIDAY THAN TODAY WL
GO A BIT HIGHER THAN PERSISTENCE FOR HIGHS. WL USE A BLEND ON LOWS.

STRONGER UPPER RIDGE IN PLACE ON SATURDAY ACRS THE FA BUT AGAIN GOOD
INSTABILITY AVAILABLE ACCORDING TO THE FORECAST SOUNDINGS. DEEPER
TROUGH DEVELOPS OVR THE PLAINS STS ON SATURDAY AND THIS WL BE OUR
FORCING MECHANISM FOR SUNDAY. ATTM LIKE THE SITUATION FOR PCPN BEST
ON SUNDAY AS MORE ELEMENTS FOR PCPN COME TOGETHER. BUT FOR NOW WL
NEED TO CONTINUE LOW CHC POPS FOR SATURDAY IN CASE THINGS DO
DEVELOP UNDER TH RIDGE IN THE INSTABILITY. THINK AS WE GET A THROUGH
A DAY WITH THIS AIRMASS ON FRIDAY...WE SHOULD HAVE A BETTER HANDLE
OF WHAT TO EXPECT ON SATURDAY.  WL GO NEAR PERSISTENCE FOR HIGHS ON
SATURDAY AND STICK CLOSE TO MAV LOWS.

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KOCH/PUMA
Hazardous weather outlook, Apr 13, 2:44 PM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT THU APR 13 2006

INZ021-028>031-035>049-051>057-062>065-072-141945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
344 PM EDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT. ANY STORMS THAT DO
DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE RISK
OF SEVERE WEATHER OVERNIGHT IS MAINLY FROM THE INDIANAPOLIS AREA
AND NORTHWARD. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY
AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER
THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM EDT. SPOTTERS MAY
ALSO BE NEEDED FRIDAY...SATURDAY AND SUNDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

INZ060-061-067>071-141945-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
244 PM CDT THU APR 13 2006 /344 PM EDT THU APR 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOW LAND FLOODING WILL CONTINUE IN THE MOUNT CARMEL...PETERSBURG
AND HAZLETON AREAS THROUGH TONIGHT.

THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. ANY STORMS THAT DO
DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN
THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY
AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER
THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM. SPOTTERS MAY ALSO
BE NEEDED FRIDAY...SATURDAY AND SUNDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

PUMA

The radar

The Indianapolis radar (KIND), 48 km away, was scanning. The volume nearest the first event began at 06:29 UTC.

Open the radar archive at this moment

Event by event

65 hail, 10 thunderstorm wind, 4 tornado, 1 lightning, 1 flood, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Parke

When
April 14, 1:30 AM EST
Where
Parke County, Mansfield
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
39.517, -85.783

The 139-year-old Mansfield Covered Bridge was damaged when straight line winds blew off 160 feet of the 247-foot span's metal roof.

Lightning, Johnson

When
April 14, 4:00 AM EST
Where
Johnson County, Greenwood
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
40.133, -86.217

A lightning strike set fire to a home in Greenwood. The fire spread quickly up a chimney space and destroyed an upstairs bedroom and the roof, and collapsed some of the second floor.

Hail, Marion

When
April 14, 4:02 PM EST to 4:04 PM EST
Where
Marion County, New Augusta
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.933, -86.183

No damage estimates were available.

Hail, Hendricks

When
April 14, 5:45 PM EST to 5:49 PM EST
Where
Hendricks County, 4 mi NE of Brownsburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.517, -85.783

Hail, Hendricks

When
April 14, 5:49 PM EST to 5:51 PM EST
Where
Hendricks County, 4 mi NE of Brownsburg
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
40.050, -86.133

Hail, Marion

When
April 14, 5:55 PM EST to 5:57 PM EST
Where
Marion County, 1 mi N of Augusta
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.983, -86.133

Hail, Marion

When
April 14, 5:55 PM EST to 5:57 PM EST
Where
Marion County, 5 mi W of Nora
Measured
1.5 in hail
Reported by
AMATEUR RADIO
Coordinates
39.983, -86.117

Hail, Marion

When
April 14, 6:04 PM EST to 6:06 PM EST
Where
Marion County, Ravenswood
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
39.967, -86.017

Hail, Hancock

When
April 14, 6:08 PM EST to 6:10 PM EST
Where
Hancock County, Greenfield
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.983, -86.133

Hail, Marion

When
April 14, 6:08 PM EST to 6:10 PM EST
Where
Marion County, Millersville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.983, -86.133

Hail, Marion

When
April 14, 6:09 PM EST to 6:11 PM EST
Where
Marion County, Allisonville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.967, -86.017

Hail, Hancock

When
April 14, 6:22 PM EST to 6:24 PM EST
Where
Hancock County, 2 mi N of Greenfield
Measured
2.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.967, -86.017

A semi's windshield was broken by baseball hail near Greenfield.

Hail, Marion

When
April 14, 6:30 PM EST to 6:32 PM EST
Where
Marion County, Indianapolis
Measured
1.75 in hail
Property damage
$30,000
Reported by
TRAINED SPOTTER
Coordinates
39.967, -86.017

Windshields were broken by golf ball hail in Indianapolis.

Hail, Henry

When
April 14, 6:31 PM EST to 6:33 PM EST
Where
Henry County, New Castle
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.317, -85.333

Hail, Shelby

When
April 14, 6:40 PM EST to 6:42 PM EST
Where
Shelby County, Morristown
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.683, -87.100

Tornado, Tippecanoe

When
April 14, 6:58 PM EST to 7:05 PM EST
Where
Tippecanoe County, 1 mi NW of Cairo
Rating
F0
Path length
3.2 mi
Path width
75 yd
Reported by
NWS STORM SURVEY
Coordinates
40.050, -86.133

A weak tornado moved along a 3.2 mile long path in north central Tippecanoe County on the evening of 14 April 2006. Fortunately, the tornado remained over open cornfields, damaging nothing.

Hail, Warren

When
April 14, 7:00 PM EST to 7:02 PM EST
Where
Warren County, 7 mi SW of Pine Vlg
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.317, -85.633

Hail, Carroll

When
April 14, 7:02 PM EST to 7:04 PM EST
Where
Carroll County, Delphi
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.583, -86.563 (the zone’s center; the record gives no point)

No damage estimates were available.

Hail, Fountain

When
April 14, 7:05 PM EST to 7:07 PM EST
Where
Fountain County, 1 mi N of Attica
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.550, -86.933

Hail, Decatur

When
April 14, 7:10 PM EST to 7:12 PM EST
Where
Decatur County, St Paul
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.883, -86.350

Hail, Carroll

When
April 14, 7:15 PM EST to 7:17 PM EST
Where
Carroll County, Delphi
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.883, -86.350

No damage estimates were available.

Hail, Warren

When
April 14, 7:15 PM EST to 7:17 PM EST
Where
Warren County, 5 mi N of Williamsport
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.900, -86.217

Tornado, Tippecanoe

When
April 14, 7:18 PM EST to 7:25 PM EST
Where
Tippecanoe County, Americus
Rating
F1
Path length
2.2 mi
Path width
100 yd
Property damage
$30,000
Reported by
NWS STORM SURVEY
Coordinates
39.967, -86.017

A weak tornado touched down near Americus and moved eastward, lifting shortly after entering Carroll County. Damage was confined to farm outbuildings.

Thunderstorm Wind, Warren

When
April 14, 7:20 PM EST
Where
Warren County, Williamsport
Measured
59 kt (68 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
39.917, -86.233

A gust to 68 mph was measured at the county emergency operations center. Some minor structural damage was reported, but no estimates were available.

Hail, Warren

When
April 14, 7:22 PM EST to 7:24 PM EST
Where
Warren County, 1 mi SW of Chatterton
Measured
2.5 in hail
Reported by
AMATEUR RADIO
Coordinates
39.883, -86.233

No damage estimates were available.

Hail, Decatur

When
April 14, 7:22 PM EST to 7:24 PM EST
Where
Decatur County, Greensburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.533, -86.750

Hail, Decatur

When
April 14, 7:24 PM EST to 7:26 PM EST
Where
Decatur County, Clarksburg
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.517, -86.700

No damage estimates were available.

Tornado, Carroll

When
April 14, 7:25 PM EST to 7:26 PM EST
Where
Carroll County, 3 mi W of Radnor
Rating
F0
Path length
0.1 mi
Path width
100 yd
Property damage
$25,000
Reported by
NWS STORM SURVEY
Coordinates
39.300, -85.533

A weak tornado touched down near Americus and moved eastward, lifting shortly after entering Carroll County. Damage was confined to farm outbuildings.

Hail, Decatur

When
April 14, 7:27 PM EST to 7:29 PM EST
Where
Decatur County, Greensburg
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.883, -86.133

Thunderstorm Wind, Fountain

When
April 14, 7:30 PM EST to 7:40 PM EST
Where
Fountain County, Central Portion
Measured
70 kt (81 mph) estimated gust
Property damage
$200,000
Reported by
NWS STORM SURVEY
Coordinates
40.583, -86.667

An intense area of damaging winds associated with the rear flank downdraft of a supercell moved through central Fountain county from Attica to near Newtown. Damage consisted of several farm outbuildings destroyed and a few homes with minor damage.

Thunderstorm Wind, Warren

When
April 14, 7:35 PM EST
Where
Warren County, West Lebanon
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
39.783, -85.783

The roof and at least one wall was torn off a business by damaging winds.

Hail, Tippecanoe

When
April 14, 7:35 PM EST to 7:37 PM EST
Where
Tippecanoe County, 8 mi S of Lafayette
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.850, -86.083

Hail, Carroll

When
April 14, 7:45 PM EST to 7:47 PM EST
Where
Carroll County, Burlington
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.900, -86.083

No damage estimates were available.

Hail, Montgomery

When
April 14, 7:55 PM EST to 7:57 PM EST
Where
Montgomery County, Linden
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.817, -85.783

No damage estimates were available.

Thunderstorm Wind, Montgomery

When
April 14, 8:00 PM EST to 9:00 PM EST
Where
Montgomery County, 3 mi N of Ladoga
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
NWS STORM SURVEY
Coordinates
40.317, -87.250

A trailer was flipped and destroyed by straight line winds.

Thunderstorm Wind, Montgomery

When
April 14, 8:00 PM EST
Where
Montgomery County, Crawfordsville
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
39.433, -85.633

A building on the Wabash College campus lost a portion of its roof, and widely scattered tree damage occurred throughout Crawfordsville.

Flood, Montgomery

When
April 14, 8:02 PM EST to 9:02 PM EST
Where
Montgomery County, Linden
Reported by
AMATEUR RADIO
Coordinates
39.783, -86.150

Streets were flooded in Linden. No damage was reported.

Thunderstorm Wind, Decatur

When
April 14, 8:15 PM EST
Where
Decatur County, Burney
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
39.917, -85.367

Straight line winds damaged two trailers and an old store.

Hail, Boone

When
April 14, 8:25 PM EST to 8:27 PM EST
Where
Boone County, Advance
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.667, -85.700

Hail, Hendricks

When
April 14, 8:26 PM EST to 8:28 PM EST
Where
Hendricks County, North Salem
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.383, -87.350

No damage estimates were available.

Flash Flood, Boone

When
April 14, 8:35 PM EST to 9:35 PM EST
Where
Boone County, Lebanon
Reported by
AMATEUR RADIO
Coordinates
40.583, -86.667

Flooding occurred on Interstate 65. No property damage was reported.

Hail, Marion

When
April 14, 8:40 PM EST to 8:42 PM EST
Where
Marion County, 1 mi N of Clermont
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.350, -87.300

Thunderstorm Wind, Hendricks

When
April 14, 8:40 PM EST
Where
Hendricks County, 1 mi N of North Salem
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
40.283, -87.300

A trailer was destroyed by straight line winds.

Hail, Hendricks

When
April 14, 8:47 PM EST to 8:49 PM EST
Where
Hendricks County, 2 mi N of Brownsburg
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.383, -87.267

Hail, Hendricks

When
April 14, 8:47 PM EST to 8:52 PM EST
Where
Hendricks County, Avon
Measured
1 in hail
Property damage
$50,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.333, -85.483

The roof was torn off of an industrial building, and quarter size hail fell in Avon.

Hail, Hendricks

When
April 14, 8:53 PM EST to 8:55 PM EST
Where
Hendricks County, 3 mi E of Danville
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.433, -85.350

No property damage estimates were available.

Thunderstorm Wind, Marion

When
April 14, 9:02 PM EST
Where
Marion County, (Ind)indnpls Intl Ar
Measured
75 kt (86 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.333, -85.483

Hail, Carroll

When
April 14, 9:10 PM EST to 9:12 PM EST
Where
Carroll County, Delphi
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.267, -87.383

No property damage estimates were available.

Hail, Marion

When
April 14, 9:12 PM EST to 10:14 PM EST
Where
Marion County, 2 mi N of Glenns Vly
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.300, -86.867

Hail, Marion

When
April 14, 9:15 PM EST to 9:17 PM EST
Where
Marion County, 3 mi NNE of West Newton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.483, -86.400

Hail, Marion

When
April 14, 9:15 PM EST to 9:17 PM EST
Where
Marion County, 5 mi S of Indianapolis
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.183, -86.900

Hail, Marion

When
April 14, 9:15 PM EST to 9:17 PM EST
Where
Marion County, Beech Grove
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.782, -86.138 (the zone’s center; the record gives no point)

No damage estimates were reported.

Hail, Marion

When
April 14, 9:18 PM EST to 9:20 PM EST
Where
Marion County, Indianapolis
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.317, -85.633

No damage estimates were available.

Hail, Marion

When
April 14, 9:20 PM EST to 9:22 PM EST
Where
Marion County, 2 mi S of Southport
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.000, -86.617

Hail, Johnson

When
April 14, 9:24 PM EST to 9:28 PM EST
Where
Johnson County, Greenwood
Measured
1.5 in hail
Reported by
AMATEUR RADIO
Coordinates
39.867, -86.650

Hail, Johnson

When
April 14, 9:28 PM EST to 9:30 PM EST
Where
Johnson County, Greenwood
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.167, -87.250

Thunderstorm Wind, Johnson

When
April 14, 9:28 PM EST
Where
Johnson County, 1 mi N of Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.967, -86.800

Hail, Johnson

When
April 14, 9:29 PM EST to 9:31 PM EST
Where
Johnson County, Whiteland
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.033, -86.900

No property damage estimates were available.

Hail, Clinton

When
April 14, 9:30 PM EST to 9:32 PM EST
Where
Clinton County, Rossville
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.302, -86.475 (the zone’s center; the record gives no point)

No property damage estimates were available.

Hail, Clinton

When
April 14, 9:30 PM EST to 9:32 PM EST
Where
Clinton County, Geetingsville
Measured
2 in hail
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
39.817, -86.383

A sheriff deputy's car was damaged.

Hail, Shelby

When
April 14, 9:30 PM EST to 9:32 PM EST
Where
Shelby County, London
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.883, -86.650

Hail, Johnson

When
April 14, 9:32 PM EST to 9:34 PM EST
Where
Johnson County, New Whiteland
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.883, -86.400

Hail, Shelby

When
April 14, 9:33 PM EST to 9:35 PM EST
Where
Shelby County, Fairland
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.767, -86.400

Hail, Shelby

When
April 14, 9:44 PM EST to 9:46 PM EST
Where
Shelby County, Shelbyville
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.767, -86.483

Hail, Johnson

When
April 14, 9:45 PM EST to 9:47 PM EST
Where
Johnson County, Whiteland
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.733, -86.283

No property damage estimates were available.

Hail, Hamilton

When
April 14, 9:45 PM EST to 9:47 PM EST
Where
Hamilton County, Sheridan
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.583, -86.667

Hail, Hamilton

When
April 14, 9:49 PM EST to 9:55 PM EST
Where
Hamilton County, 6 mi W of Noblesville
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.683, -86.200

Hail, Shelby

When
April 14, 9:49 PM EST to 9:51 PM EST
Where
Shelby County, Shelbyville
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.683, -86.267

Hail, Hamilton

When
April 14, 9:55 PM EST to 9:57 PM EST
Where
Hamilton County, 6 mi W of Noblesville
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.717, -86.150

No property damage estimates were available.

Tornado, Decatur

When
April 14, 9:58 PM EST to 9:59 PM EST
Where
Decatur County, Burney
Rating
F1
Path length
0.8 mi
Path width
530 yd
Property damage
$100,000
Reported by
NWS STORM SURVEY
Coordinates
39.550, -86.083

A weak tornado briefly touched down near Burney in Decatur County. Among the damage was a destroyed garage, and several outbuildings. No injuries were reported.

Hail, Hamilton

When
April 14, 10:00 PM EST to 10:02 PM EST
Where
Hamilton County, Carmel
Measured
1.25 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.717, -86.083

Hail, Hamilton

When
April 14, 10:00 PM EST to 10:02 PM EST
Where
Hamilton County, 1 mi E of Carmel
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.783, -86.150

Hail, Hamilton

When
April 14, 10:01 PM EST to 10:03 PM EST
Where
Hamilton County, 12 mi SW of Noblesville
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.633, -86.117

Hail, Hamilton

When
April 14, 10:02 PM EST to 10:04 PM EST
Where
Hamilton County, Fishers
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.617, -86.117

Hail, Decatur

When
April 14, 10:03 PM EST to 10:05 PM EST
Where
Decatur County, 4 mi SW of Greensburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.617, -86.117

Hail, Hamilton

When
April 14, 10:05 PM EST to 10:08 PM EST
Where
Hamilton County, Fishers
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.500, -86.050

Hail, Hamilton

When
April 14, 10:05 PM EST to 10:07 PM EST
Where
Hamilton County, Carmel
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.550, -86.083

Hail, Hamilton

When
April 14, 10:05 PM EST to 10:07 PM EST
Where
Hamilton County, Carmel
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
40.417, -86.583

No property damage estimates were available.

Hail, Hamilton

When
April 14, 10:08 PM EST to 10:12 PM EST
Where
Hamilton County, Fishers
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.400, -86.467

Hail, Hamilton

When
April 14, 10:12 PM EST to 10:16 PM EST
Where
Hamilton County, Fishers
Measured
2 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.633, -85.917

No property damage estimates were available.

Hail, Hamilton

When
April 14, 10:16 PM EST to 10:21 PM EST
Where
Hamilton County, Fishers
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.550, -86.100

Hail, Decatur

When
April 14, 10:17 PM EST to 10:19 PM EST
Where
Decatur County, New Pt
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
39.583, -85.867

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyThe tornado archive for Indiana, 2006Warnings in Indiana, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500452, 5500108, 5500160, 5500156, 5500157, 5500158, 5500159, 5500163, 5500164, 5500165, 5500166, 5500167, 5500168, 5500169, 5500170, 5500155, 5500171, 5500172, 5500173, 5500174, 5500175, 5500176, 5500161, 5500177, 5500178, 5500179, 5500261, 5500162, 5500262, 5500271, 5500263, 5500264, 5500265, 5500266, 5500272, 5500273, 5500267, 5500268, 5500269, 5500270, and more.